Pros:Great pain reliever that won't irritate your stomach. Works pretty fast.
The Bottom Line: Taking the wrong pain reliver can cause you stomach pain. This was life changing information for me, I hope it helps someone.
Let's face it, life can be full of pains! I know mine has been at times. Like many of you, I have had the occasional headaches, body aches and especially the monthly aches. Little did I realize that although I might be getting rid of my aches, I was causing a lot of harm to myself. The very type of medicine that was helping me was also hurting me.
Recommend this product?
I never knew that there was a real difference between pain relievers. I thought they were basically all the same. I was wrong! There are two kinds of over the counter pain relievers. One type is called NSAIDS-nonsteroidal anti-inflammatory drugs. Common NSAIDs include aspirin,(Excedrin, Bayer), naproxen sodium (Aleve), and ibuprofen (Advil). For my minor aches and pains I would take ibuprofen and go on with my day. If I was experiencing severe pain I would take Aleve because it took away my pain very fast and lasted a long time.
After taking these products for years, I had noticed my stomach was becoming very "sensitive". I was experiencing abdominal pain, nausea, heartburn and a lot of discomfort. I had to watch what I ate and I was living on Pepcid type products. Finally, after much research, I found out that the pain relievers I was taking were causing my stomach pains.
NSAIDs reduce pain and inflammation, but in doing so, they impair the defense system in the intestine and increase the danger of damaging the mucous layer and causing ulcers or gastrointestinal bleeding. An ulcer will form if an NSAID is taken for a long period of time. One study indicated that taking NSAIDs for only six months posed a risk for symptomatic ulcers. Every single NSAID, to a degree, can irritate your stomach by interfering with the production of the substance that lines and protects the stomach. Some times this irritation can occur without you even feeling it. Bottom line is that regular use of over the counter NSAIDs may be hazardous for anyone. They should not be used for long-term pain relief except under doctor's care.
"Any nonsteroidal anti-inflammatory drug can cause side effects, especially when it is used for a long time or in large doses. Some side effects can be serious....resulting in the need for medical care and sometimes even death." This statement according to webmd.com information.
The other type of pain reliever is Acetaminophen, which is found in Tylenol products. Acetaminophen will not irritate your stomach the way NSAIDs sometimes can. Since I have done research on this, I have been taking Extra Strength Tylenol for all of my pains. I take two gelcaps every 4 to 6 hours as the label suggests. This product works quickly and costs about the same as other pain relievers. I have not had any problems with stomach irritation and feel more confident in Tylenol products than any other pain reliever on the market.
The important lesson here that I have learned is to read what you are putting into your body. Most of us don't take the time to read the ingredients or warnings on the labels. A lot of these products put warnings right there in front of you so read them. Consult with your doctor about your health before taking any medication and above all, research what you have questions about.
I proclaim to be no expert on pain relievers or medication. I just speak from my own personal experience and I hope that this article helps someone. I am glad that I was made aware of the dangers in pain relievers. As they say..."Knowledge Is Power!" In my case, they were right.
Read all comments (4)